May 6, 2009
In practice are you seeing any increase in people reporting depression after they have been on Insentress? Is this a possible side effect?
Thanks, wondering, W.H.C.
| Response from Dr. Young
Hello and thanks for your post.
Depression has been reported in one small series of patients receiving raltegravir (Isentress), but not seen with increased frequency in a large blinded study that compared raltegravir to efavirenz (Sustiva).
In our clinical experience, we know of one patient who had worsened depression while receiving raltegravir.
Taken together, it's not entirely clear that it's proved that raltegravir causes worsening depression; nor do I avoid the use of the medication in patients with depression. Nevertheless, I'll monitor for these (and lots of other) symptoms after initiating HIV medications.
Hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Rash After Mutual Masturbation Worried I Have HIV
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- Chlamydia Effects In Men If Untreated
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.